Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Discrete variable methods for a boundary value problem with engineering applications


Author: Riaz A. Usmani
Journal: Math. Comp. 32 (1978), 1087-1096
MSC: Primary 65L10
DOI: https://doi.org/10.1090/S0025-5718-1978-0483496-5
MathSciNet review: 0483496
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we develop numerical techniques of order 2, 4 and 6 for the solution of a fourth order linear equation. A priori error bound is obtained for the fourth order method to prove the convergence of the finite difference scheme. A sufficient condition guaranteeing the uniqueness of the solution of the boundary value problem is also given. Numerical illustrations are tabulated and results compared with the classical Runge-Kutta method.


References [Enhancements On Off] (What's this?)

  • [1] I. BABUSKA, M. PRAGER & E. VITASEK, Numerical Processes in Differential Equations, Wiley (Interscience), New York, 1966. MR 0223101 (36:6150)
  • [2] L. FOX, The Numerical Solution of Two-Point Boundary Value Problems in Ordinary Differential Equations, Oxford Univ. Press, London and New York, 1957. MR 0102178 (21:972)
  • [3] CARL-ERIK FRÖBERG, Introduction to Numerical Analysis, 2nd ed., Addison-Wesley, New York, 1969. MR 0245168 (39:6480)
  • [4] P. HENRICI, Discrete Variable Methods in Ordinary Differential Equations, Wiley, New York, 1962. MR 0135729 (24:B1772)
  • [5] W. D. HOSKINS & P. J. PONZO, "Some properties of a class of band matrices," Math. Comp., v. 26, 1972, pp. 393-400. MR 0303703 (46:2839)
  • [6] W. RALSTON, Mathematical Methods for Digital Computers, Wiley, New York, 1960. MR 0117906 (22:8680)
  • [7] E. L. REISS, A. J. CALLEGARI & D. S. AHLUWALIA, Ordinary Differential Equations with Applications, Holt, Rinehart and Winston, New York, 1976.
  • [8] R. A. USMANI & D. S. MEEK, "On the application of a five-band matrix in the numerical solution of a boundary value problem," Utilitas Math. (To appear.) MR 511511 (80a:65179)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10

Retrieve articles in all journals with MSC: 65L10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1978-0483496-5
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society